Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 16, 2011, 2:35 PM CDT for 8 counties in Wisconsin. It took effect at Sep 17, 2011, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2011, 2:35 PM CDT (19:35 UTC)
- In effect from
- Sep 17, 2011, 1:00 AM CDT
- Expired
- Sep 17, 2011, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS73 KGRB 161935 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CDT FRI SEP 16 2011 ...ANOTHER FROST EXPECTED ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT... .ANOTHER COLD NIGHT IS IN STORE WITH TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. WIZ005-010>013-018-019-021-170345- /O.NEW.KGRB.FR.Y.0008.110917T0600Z-110917T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 235 PM CDT FRI SEP 16 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT WITH A WIDESPREAD FROST EXPECTED. * THE WIDESPREAD FROST WILL CAUSE DAMAGE OR KILL SENSITIVE PLANTS. ANY OUTDOOR PLANTS SHOULD BE EITHER COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
2 follow-up statements
673 WWUS73 KGRB 170303 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1003 PM CDT FRI SEP 16 2011 ...ANOTHER FROST EXPECTED ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT... .ANOTHER COLD NIGHT IS IN STORE WITH TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. WIZ005-010>013-018-019-021-171300- /O.CON.KGRB.FR.Y.0008.110917T0600Z-110917T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1003 PM CDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURE WILL FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT WITH A WIDESPREAD FROST EXPECTED. * THE WIDESPREAD FROST WILL CAUSE DAMAGE OR KILL SENSITIVE PLANTS. ANY OUTDOOR PLANTS SHOULD BE EITHER COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AK
809 WWUS73 KGRB 170935 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT SAT SEP 17 2011 ...ANOTHER FROSTY MORNING EXPECTED ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN... .TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S WILL CAUSE FROST TO FORM ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN EARLY THIS MORNING. WIZ005-010>013-018-019-021-171300- /O.CON.KGRB.FR.Y.0008.000000T0000Z-110917T1300Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 435 AM CDT SAT SEP 17 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE WILL FALL INTO THE UPPER 20S TO TO MIDDLE 30S EARLY THIS MORNING...CAUSING WIDESPREAD FROST. * THE WIDESPREAD FROST WILL CAUSE DAMAGE TO...OR KILL...SENSITIVE PLANTS. ANY OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TSK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 1:07 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 16, 1:07 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 107 PM CDT FRI SEP 16 2011 .UPDATE...UPDATED FOR 18Z TAF ISSUANCE. && .PREV DISCUSSION...ISSUED AT 645 AM CDT FRI SEP 16 2011... UPDATE...UPDATED AVIATION SECTION FOR THE 12Z TAF ISSUANCE. KIECKBUSCH DISCUSSION ISSUED AT 354 AM CDT FRI SEP 16 2011... SHORT TERM...TODAY THROUGH SATURDAY...SKY COVER...TEMPERATURES AND ANOTHER NIGHT OF FROST POTENTIAL ARE THE MAIN FCST CONCERNS. HIGH PRESSURE WAS SITUATED OVER THE WSTRN GREAT LAKES EARLY THIS MORNING. WIDESPREAD HIGH CLOUDS COVERED ALL BUT THE FAR NORTHERN TIP OF WISCONSIN. THESE CLOUDS HAD DEVELOPED IN RESPONSE TO THE RRQ OF AN UPPER LEVEL JET AND A S/W TROF APPROACHING FROM SE SD. THE CLOUDS WERE KEEPING TEMPS SEVERAL DEGREES WARMER THAN EARLIER EXPECTED...BUT STILL COLD ENOUGH TO SUPPORT THE CURRENT FREEZE WARNING IN THE NORTH...AND FROST ADVISORY IN C/EC WI. REGIONAL RADAR MOSAIC SHOWED SHOWERS MOVG THROUGH SW MN AND IA...BUT GRADUALLY ERODING ON THE NE PERIPHERY AS THEY ENCOUNTERED THE SFC HIGH. THE S/W TROF WILL SHIFT EAST THROUGH SOUTHERN WI TODAY INTO EARLY TONIGHT...BRINGING MOSTLY CLOUDY CONDITIONS TO OUR SOUTHERN COUNTIES. MORE SUNSHINE IS EXPECTED TO THE NORTH. EXPECT SHOWERS TO CONTINUE TO DISSIPATE AND SHIFT SOUTH OF GRB CWA AS THEY MOVE THROUGH WI. MIXING THROUGH 850-800 MB SUPPORTS HIGH TEMPS IN THE UPPER 50S AND LOWER 60S. EXPECT THE CLOUDS TO THIN ACROSS C/EC WI THIS EVG AS THE S/W TROF EXITS AND UPPER LEVEL RIDGING COMMENCES. WITH THE WESTERN PERIPHERY OF THE SFC HIGH STILL IN PLACE...AND PARTLY CLOUDY SKIES AND LIGHT WINDS ANTICIPATED...ANOTHER ROUND OF FROST IS EXPECTED... ESP OVER NC/FAR NE WI WI. MIN TEMPS SHOULD BE IN THE 30S...EXCEPT LOWER TO MIDDLE 40S NEAR LK MICH. ON SATURDAY...RETURN FLOW ON THE BACK SIDE OF THE HIGH WILL BRING SLIGHTLY WARMER AND MORE MOIST AIR INTO WISCONSIN. GIVEN THE ABUNDANCE OF LOW CLOUDS SEEN OVER THE PLAINS...THERE IS SOME CONCERN THAT SOME STRATUS MAY WORK ITS WAY INTO OUR WSTRN COUNTIES. FOR NOW...WILL JUST SHOW A GRADUAL INCREASE IN SKY COVER AND MAINTAIN A PARTLY CLOUDY FCST. MIXING THROUGH 850-800 MB SHOULD YIELD HIGHS IN THE LOWER TO MIDDLE 60S. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. PRECIPITATION TIMING IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. THERE CONTINUED TO BE A SLIGHT DIFFERENCE AMONG MODELS IN TIMING OF PRECIPITATION WITH THE COLD FRONT AND UPPER TROUGH EXPECTED FOR THE WEEKEND. THE 00Z CANADIAN AND GFS WERE FASTER THAN THE NAM AND HIRES ECMWF...BRINGING QPF INTO THE WESTERN PART OF THE AREA BY 12Z SUNDAY. USED A COMPROMISE SOLUTION WITH A CHANCE POP IN A SMALL PART OF CENTRAL WISCONSIN AND A SLIGHT CHANCE FARTHER EAST AND NORTH. THERE SEEMED TO BE GOOD AGREEMENT ON QPF ACROSS THE ENTIRE FORECAST AREA ON SUNDAY. SOME DIFFERENCES IN HOW QUICKLY PRECIPITATION MOVES OUT OF THE AREA SUNDAY NIGHT. HAVE HELD ONTO AT LEAST CHANCE POPS FOR THE ENTIRE NIGHT...THEN DRY ON MONDAY. THE GFS ALREADY SHOWED QPF INTO THE FORECAST AREA BETWEEN 06Z AND 12Z ON TUESDAY BUT...SINCE THE CANADIAN AND EC WERE BOTH QUITE A BIT SLOWER...HAVE KEPT MONDAY NIGHT DRY. HAVE POPS IN FOR TUESDAY AND TUESDAY NIGHT AS THE SYSTEM PASSES THROUGH THE REGION. PRETTY MUCH KEPT TEMPERATURES AS THEY WERE FOR AT LEAST SATURDAY NIGHT AND SUNDAY. AFTER THAT...WENT WITH MORE OF A MIX WITH SOME OF THE BETTER PERFORMING GUIDANCE PRODUCTS FOR THE EARLY PART OF NEXT WEEK. AVIATION...VFR CONDITIONS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING AS MID AND HIGH CLOUDS STREAM ACROSS THE REGION. A FEW LOCATIONS WILL SEE SCATTERED TO BROKEN CIGS BETWEEN 5000 AND 6000 FEET UNTIL SUNSET. QUESTIONS ARISE LATER TONIGHT INTO SATURDAY WITH STRATUS DECK ON BACKSIDE OF HIGH...PLUS LOW LEVEL FLOW COMING OFF LAKE MICHIGAN. LATEST MODEL GUIDANCE IS SUGGESTING STRATUS/STRATOCUMULUS DECK BETWEEN 4000 TO 5000 FEET ON SATURDAY. COULD BE SOME MVFR CIGS OF 2500 TO 3500 FEET IN SOME SPOTS DURING THE MORNING...ESPECIALLY NEAR LAKE MICHIGAN. ALSO...A FEW SHOWERS ARE POSSIBLE ACROSS NORTHEAST WISCCONSIN SATURDAY MORNING AS LOW LEVEL FLOW TURNS TO THE SOUTHEAST OFF THE WARMER WATERS OF LAKE MICHIGAN. ANY SHOWER ACTIVITY SHOULD WANE BY EARLY AFTERNOON DUE TO BETTER MIXING OF DRY AIR FROM ALOFT. GUSTS TO 20 TO 25 KNOTS CAN BE EXPECTED SATURDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG
Hazardous weather outlook, Sep 16, 4:21 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 421 AM CDT FRI SEP 16 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 421 AM CDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST OR FREEZING TEMPERATURES WILL COME TO AN END EARLY THIS MORNING. ALTHOUGH TEMPERATURES ARE NOT EXPECTED TO BE AS COLD TONIGHT... READINGS IN THE 30S SHOULD LEAD TO ANOTHER ROUND OF FROST... ESPECIALLY OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. IT APPEARS THAT INSTABILITY WILL BE LIMITED...SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-170930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 421 AM CDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. IT APPEARS THAT INSTABILITY WILL BE LIMITED...SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. INCREASING SOUTH WINDS AND BUILDING WAVES MAY POSE A HAZARD TO SMALL CRAFT ON SUNDAY. TSK/MG
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.